MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X40CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X40CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55140
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the patient was brought back to the catheterization lab for catheter replacement.A 106x40cm ekosonic catheter was selected for use in a 4 hour left arterial unilateral case.Tissue plasminogen activator (tpa) was given at 25ml/hr and coolant was at 35ml/hr.Difficulty placing the catheter in the left leg occurred.An all groups disabled alarm displayed.The nurse was in the intensive care unit (icu) with the patient and could not get the control unit (cu) to run.Troubleshooting was performed; however, the alarm persisted.The patient was brought back to the catheterization lab for catheter replacement.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the returned device was inspected for any damage or irregularities.The infusion catheter (ic) was returned with blood in the coolant lines to the luer.The ultrasonic core (usc) device showed damage in the form of a severe kink at the luer barb and at the distal tip.The usc had advancement tool markings/ kinks throughout the device.The ic showed some damage in the form of wavy wires throughout the device.The device ran in a warm water bath to attempt to replicate the sites reported alarm.About 15mins into treatment the device began alarming with an e311 alarm.Disconnecting and reconnecting the device resolved the issue but the device alarmed about 30sec later with the same alarm.The device continued this type of alarming until the device was shut down.Analysis of the in-house event log showed that the deice usc phase was too high, so the groups shut off.This is likely due to wire damage of the usc.
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X40CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
EKOS CORP INC
11911 n. creek parkway s.
bothell WA 98011
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14458997
Report Number2134265-2022-05639
Device Sequence Number4503949
Product Code KRA
UDI-Device Identifier00858593006172
UDI-Public00858593006172
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2023
Device Model Number500-55140
Device Catalogue Number500-55140
Device Lot Number0010447379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown